Substitution of matrices over rings

M.L.J. Hautus

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)


For a given commutative ring with an identity element, we define and study the substitution of a matrix with entries in into a matrix polynomial or rational function over . A Bezout-type remainder theorem and a "partial-substitution rule" are derived and used to obtain a number of results. The tensor map is introduced and used to investigate the solvability of linear matrix equations.
Original languageEnglish
Pages (from-to)353-370
JournalLinear Algebra and Its Applications
Publication statusPublished - 1995


Dive into the research topics of 'Substitution of matrices over rings'. Together they form a unique fingerprint.

Cite this